Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 34, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 29, 2022, 1:05 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2022, 1:05 PM CST (19:05 UTC)
- Expired
- Nov 29, 2022, 2:00 PM CST
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The radar
The Ft Polk radar (KPOE), 124 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted.
355
WFUS54 KLIX 291905
TORLIX
LAC077-125-MSC157-292000-
/O.NEW.KLIX.TO.W.0034.221129T1905Z-221129T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
105 PM CST Tue Nov 29 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern West Feliciana Parish in southeastern Louisiana...
Northwestern Pointe Coupee Parish in southeastern Louisiana...
Southwestern Wilkinson County in southern Mississippi...
* Until 200 PM CST.
* At 105 PM CST, a severe thunderstorm capable of producing a tornado
was located near Palmetto, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Batchelor around 130 PM CST.
Lettsworth around 135 PM CST.
Fort Adams around 200 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3087 9180 3097 9181 3104 9172 3104 9165
3097 9166 3100 9163 3104 9156 3107 9157
3112 9162 3115 9161 3097 9142 3078 9176
3082 9181 3084 9180 3086 9182
TIME...MOT...LOC 1905Z 228DEG 26KT 3079 9189
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG2 follow-up statements
269
WWUS54 KLIX 291937
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
137 PM CST Tue Nov 29 2022
LAC077-291946-
/O.CAN.KLIX.TO.W.0034.000000T0000Z-221129T2000Z/
Pointe Coupee LA-
137 PM CST Tue Nov 29 2022
...THE TORNADO WARNING FOR NORTHWESTERN POINTE COUPEE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3100 9163 3104 9156 3106 9156 3112 9162
3115 9161 3099 9144 3090 9166 3093 9165
3097 9166
TIME...MOT...LOC 1936Z 228DEG 26KT 3094 9169
$$
LAC125-MSC157-292000-
/O.CON.KLIX.TO.W.0034.000000T0000Z-221129T2000Z/
West Feliciana LA-Wilkinson MS-
137 PM CST Tue Nov 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR
NORTHWESTERN WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN WILKINSON COUNTIES...
At 136 PM CST, a severe thunderstorm capable of producing a tornado
was located over Lettsworth, or 7 miles east of Simmesport, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Fort Adams around 205 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3100 9163 3104 9156 3106 9156 3112 9162
3115 9161 3099 9144 3090 9166 3093 9165
3097 9166
TIME...MOT...LOC 1936Z 228DEG 26KT 3094 9169
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG010
WWUS54 KLIX 291950
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
150 PM CST Tue Nov 29 2022
LAC125-MSC157-292000-
/O.EXP.KLIX.TO.W.0034.000000T0000Z-221129T2000Z/
West Feliciana LA-Wilkinson MS-
150 PM CST Tue Nov 29 2022
...THE TORNADO WARNING FOR NORTHWESTERN WEST FELICIANA PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN WILKINSON COUNTIES WILL
EXPIRE AT 200 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Louisiana...and southern Mississippi.
Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern Wilkinson County
LAT...LON 3100 9163 3104 9156 3106 9156 3112 9162
3115 9161 3099 9144 3090 9166 3093 9165
3097 9166
TIME...MOT...LOC 1950Z 228DEG 26KT 3101 9161
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 12:35 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 29, 12:35 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1235 PM CST Tue Nov 29 2022
...New AVIATION...
.UPDATE...
Issued at 1031 AM CST Tue Nov 29 2022
Deep moisture continues to stream northward across the CWA in
association with strong gradient wind flow well to the southeast
of a low pressure system moving across the midwest. The warm front
is now located over the central MS and is draped to the southeast
into coastal AL. As a result, dew point temperatures have surged
into the low 70s over much of the area and isentropic ascent
associated with the warm front has aided in development of weak
showers where surface-based CIN has already eroded in the Pearl
River Basin and out west of the CWA over southwest LA. As of
16Z, SBCAPE values were already exceeding 2000 j/kg in these areas
indicating that the atmosphere is gradually destabilizing as
surface heating increases. Thus far, a thin layer of low-level
stratus is still apparent on visible satellite imagery over much
of the area which is inhibiting significant surface heating, but
even so surface temperatures have reached the mid-70s and have
slightly overperformed guidance to this point. This lends
confidence to the higher CAPE outcomes in excess of 2500 j/kg
SBCAPE within the HREF member spread being more likely. With that
being said, the 12Z LIX sounding in addition to the 16Z ACARS LFT
and MSY derived soundings note an inversion between 850-700mb
still exists that will require some further cooling of the mid-
levels, height falls, and/or a more sufficient lifting mechanism
in addition to surface heating to steepen low-level lapse rates
and initiate more robust updrafts. Additionally, 12Z CAM guidance
has backed off on the coverage of more robust updrafts that could
become supercellular along and north of the I-10/12 corridor
which is likely due to these issues with the lack of a lifting
mechanisms in place given the greatest forcing for ascent will be
placed well north of our area. Exact placement of initiation
relative to the best wind profiles will also be a crucial aspect
to monitor in the coming hours as storms initiate as storms that
form further south and east could struggle moreso given they are
removed from the most favorable environment for supercellular
structures that exists further north over central MS today. With
all this considered, any robust updrafts that do develop and
organize into supercells north of the I-10/12 corridor will be
able to tap into steep mid-level lapse rates near 7 C/km and
sufficient 0-1km and 0-3km SRH of 125-175 and 200-250 m2/s2,
respectively. Another update will be made within the next few
hours after the 18Z special sounding has been completed.
&&
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 617 AM CST Tue Nov 29 2022
The next 36 hours will be the meat of this forecast. Something
that is becoming a little more concerning is the threat for
locally heavy rain that would lead to flash flooding. As typical
most focus on the shiny object and forget to watch your
surroundings; Severe weather is that shiny object but our
surroundings is the Flooding risk. And with that possibly
occurring overnight the impact from Flash Flooding greatly
increases with overnight flooding. Now this is not to say that
severe weather is to be ignored either, that is far from the case
but the risk for severe at least for our area may actually be
mainly during the afternoon and early evening hours.
SPC now has an area outlooked for an Enhanced Risk. This region is
along and north of a line from Purvis, MS to Opelousas, LA. This
includes all of southwest MS and the adjacent LA parishes but is
just north of the Baton Rouge metro. Again as mentioned the last few
nights not extremely confident of the overall severe risk for that
area but it is more a timing issue. That highlighted area is still
focused on the overnight activity and what looks like the more
likely time frame for severe weather still could be this afternoon
and early evening and maybe more focused on areas along and north of
I-10 and perhaps areas east of a line from McComb to Thibodaux. All
of those locations in the mentioned area are under a Slight risk if
not in the Enhanced risk. This mostly focuses on the northshore and
into coastal MS. Along the immediate SELA coast, there is a Marginal
Risk and it is the location that will be furthest removed from the
support along with the impacts of the ridge trying to build across
the Gulf.
WPC has outlooked all of the CWA along and north of the I-10
corridor in at least a Slight Risk for excessive rainfall but has
introduced a Moderate Risk for portions of southeast MS and in
southwest AL. This Moderate Risk does includes potions of coastal MS
and Pearl River county and as always locations near the Moderate
Risk are generally at a higher risk as well (much like our watch
descriptions "in and around the watch area"). It is that area in and
to the west-southwest of the Moderate Risk that has us most
concerned for heavy rainfall leading to flash flooding. With that we
did issue a Flood Watch for all of coastal Ms including Pearl River
County and immediately across the Pearl River including Walthall
County along with St Tammany and Washington parishes.
At 8z the main protagonist was at starting to push across the 4
corners and turn more east as the h5 jet core was rounding the base
of the trough. This will put an end to the digging phase and now it
is more how far east does the trough get before it starts to lift
more to the ENE and NE. The ridge was centered over the Bahamas and
much of the Larger Antilles. This ridge is expected to slowly
retrograde through the day by early this evening could be centered
over Cuba. The combination of the retrograding ridge and trough
lifting we lead to little if any change in the mid lvl hghts. So
this becomes a find the needle in the haystack search as what could
be the main problem/focus for our area will likely be quite subtle
through at least this evening. Overnight the cold front will likely
be the focus but by then mode and impact focus will start to change.
By sunrise tomorrow the trough axis which remains well off to our
north the entire event should have pushed through the MS River
Valleys and just west of the OH/TN Valleys. Ridge will continue to
build into the Gulf overnight and as both of these occur hghts may
actually slowly rise after 6z. H5 winds will gradually increase
across the area today but overall from this afternoon through
tonight we remain in a 45 to 55kt range with no noticeable
punch/focus. The core continues to remain well displaced to the
north running through the Ozarks and Mid MS Valley.
At the sfc at 9z the warm front was draped across the entire LA
coast and hadn't started yet to surge north. Sfc low is still trying
to become the more dominant feature as it slides into KS but it is
the ridge centered over the Appalachians that is still controlling
the area. The sfc low will move into the Mid MS Valley late this
morning but what will finally allow the warm front to surge north
will be the sfc high moving more over the Atlantic coast and stop
blocking its path. Once that happens look for it to surge north with
dewpoints ramping up quickly and 70 degree dewpoints expected across
the entire area by 19/20z. The sfc low will continue to quickly lift
to the NNE and by mid late evening likely be entering southern
Ontario. Two key issues with this besides the fact it is that far
north. First the trailing cold front will not be in a hurry to move
through the Lower MS Valley and this could allow for a line of
convection to persist over portions of southeast/coastal MS and SELA
through the overnight and early morning hours. The other issue is
that the sfc pressure will likely remain steady if not rise and that
is generally not a favorable thing with respect to severe weather.
The cold front should finally clear the land areas around or
slightly before 18z but moisture convection will likely get nudged
off to our east a few hours earlier.
In the upper levels the main feature impacting us will be the
subtropical jet. This has always been shown to move across TX and
stretching into the TN Valley. We never really get in a so called
favorable quadrant but with the core remaining just off to our north
and northwest overnight we will see broad difluence aloft. That will
help to enhance convection especially from a heavy rain standpoint
and the strongest diffluence looks to be in that area highlighted by
WPC's Moderate Risk.
In the LL, winds will respond all day with h85 winds increasing to
around 30-40kt across much of the area by 20/21z. H85 winds may
continue to increase through the evening and overnight hours
possibly approaching 45kts over southwest MS. These are quite strong
and initially they will be out of the SSW but around 3Z winds from
h925 to h7 quickly become more unidirectional out of the southwest
and we start to lose the directional shear. The other slight
negative with these LL winds, even though these are strong the core
of the developing LL jet is still well off to the north and north-
northeast tonight. This is not favorable LL convergence that said
the areas that are under the Flash Flood watch could remain just on
the eastern fringes of the base of the LL jet and that would still
provide slightly better convergence. That area will combine with the
diffluence aloft and now we are beginning to see the features coming
together over that area for an enhancement in the rainfall
production.
As you see the kinematic field is strong with a lot of wind in the
LL all the way to the upper levels but the location of these jets
and cores are not in a favorable location. As for shear there will
be good deep layer shear pretty much the entire event. 0-6km Bulk
shear around 40-50 kt should promote organized convection as long as
storms develop. As for directional shear, initially both 0-1 and 0-3
srh will be around 200-300 and 250-350 respectively across much of
the Slight and Enhanced Risk areas but as we move into the evening
hours winds will become more and more unidirectional especially over
southwest MS and down towards the BR metro. That will begin to lead
to a mode issue with linear convection taking over. We may still see
still see discrete cells across portions of SELA and into
southeastern/coastal MS but multicell structures will probably start
to take over in that area overnight.
instability will not be a problem. We are already seeing WAA over
the region and once the warm front starts to surge north in a few
hours we will quickly move into the warm sector across the entire
area. With what looks like a lack of isentropic lift/WAA convection
we will likely see quite a few breaks in the clouds allowing the
area to warm and possibly into the upper 70s and maybe even a few
lower 80s. This will lead to a very unstable environment this
afternoon. MLCAPE values should have little problem getting above
1500 j/kg and mid lvl lapse rates will be around 6to 7 C/km and this
is plenty steep. If convection can get going then with this much
energy to tap into we could see a few explosive storms. If we see
that this afternoon and early evening then the threat for tornadoes
will be elevated but if thunderstorms struggle until overnight we
will move more into a damaging wind threat. The other issue is large
hail. With these lapse rates and thick CAPE in the hail growth
region large hail will be possible with the strongest storms.
The main thing to watch for today is if there is any subtle feature
to focus on and help initiate storms this afternoon. If this then
things could get going early and it could be a long 18 hours for our
area. Otherwise we may have to wait for something to help convection
get going this evening and overnight. if you can't tell confidence
is not great in this event. There are many features that could lead
to a very impactful event but because it could just be a subtle
feature, the lack of that could make for rather limited impacts
over much of the area. /CAB/
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 617 AM CST Tue Nov 29 2022
Focus was on today and tonight's event but overall
nothing has really changed in the extended. Still dry out behind
tonight's system and then a ridge tries to build north out of the
Gulf this weekend and dominate the region into next week. /CAB/
&&
.AVIATION...
(18Z TAFS)
Issued at 1148 AM CST Tue Nov 29 2022
Low ceilings continue to persist at most terminals although latest
satellite imagery indicates the low-level stratus deck is
attempting to gradually weaken allowing skies to break into more
scattered coverage. Some VCSH is also noted as the atmosphere
continues to destablize ahead of a frontal system expected to push
through in the morning. VCTS and TSRA tempos introduced for the
potential for storms developing across the area this afternoon
with a second round of storms expected to develop with the
boundary overnight. Some of these storms (mainly along and north
of I-10/12) may be severe and carry high winds, hail, and could
be capable of producing tornadoes. By mid-morning on Wednesday,
the front will pass leading to a switch of winds from southerly to
northerly and will clear out rain chances. However, winds will
remain 10-15 knots gusting to 20 knots.
&&
.MARINE...
Issued at 617 AM CST Tue Nov 29 2022
Conditions will begin to go downhill over the coastal water today.
The pressure gradient will tighten and winds will pick up with
all of the open waters likely seeing SCY conditions by 18z and
then the tidal lakes a little later. The Small Craft Advisory will
initially be due to frequent gusts above 20kt but sustained winds
of 20 to 25kt over the open waters should develop late this
afternoon. winds will remain hazardous even after a cold front
moves through tomorrow and likely to remain elevated into Thursday
before the finally begin to relax as high pressure builds. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 65 33 59 / 90 0 0 0
BTR 60 70 38 62 / 90 10 0 0
ASD 63 73 35 64 / 90 20 0 0
MSY 65 72 46 60 / 90 20 0 0
GPT 65 73 40 63 / 80 30 0 0
PQL 66 74 36 62 / 80 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Wednesday morning for LAZ039-076-079-080.
GM...Small Craft Advisory from 3 PM this afternoon to 6 PM CST
Wednesday for GMZ530-534.
Small Craft Advisory until 6 PM CST Wednesday for GMZ532-536-538-
550-552-555-557-570-572-575-577.
MS...Flood Watch through Wednesday morning for MSZ071-077-080>082.
GM...Small Craft Advisory from 3 PM this afternoon to 6 PM CST
Wednesday for GMZ534.
Small Craft Advisory until 6 PM CST Wednesday for GMZ536-538-550-
552-555-557-570-572-575-577.
&&
SHORT TERM...CAB
LONG TERM....CAB
AVIATION...TJS
MARINE...CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 1:53 AM CST | Dense Fog Advisory | LIX | Ascension, Jefferson, Livingston, Orleans, Plaquemines, Saint Bernard and 4 more | 6 hr |
| Nov 29, 3:26 AM CST | Flood Watch | LIX | Saint Tammany, Washington | 27 hr |
| Nov 29, 3:35 AM CST | Small Craft Advisory | LIX | 58 hr | |
| Nov 29, 3:39 AM CST | Marine Dense Fog Advisory | LIX | 4 hr | |
| Nov 29, 1:41 PM CST | Tornado Warning | LIX | Amite, Wilkinson | 64 min |
| Nov 29, 1:48 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 22 min |
| Nov 29, 2:40 PM CST | Tornado Warning | LIX | Amite, Pike, Wilkinson | 65 min |
| Nov 29, 3:38 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 52 min |
Nearby
Tornado Warnings in Louisiana, 2022Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.